EconPapers    
Economics at your fingertips  
 

Portfolio Choice and Permanent Income

Stanley Zin and Thomas Tallarini ()

No 408, Computing in Economics and Finance 2005 from Society for Computational Economics

Abstract: We solve the optimal saving/portfolio-choice problem in an intertemporal recursive utility framework. Our solution to this problem is sufficiently general to allow (i) risk aversion to vary independently of intertemporal substitution, (ii) many risky assets, (iii) stochastic labor income that may be correlated with asset returns and/or follow life-cycle patterns, and (iv) portfolio adjustment costs. We use Weil's (1993) isoelastic/constant absolute risk averse model as a starting point. We use perturbation methods around this analytical solution to derive decision rules for consumption and portfolios. Unlike previous models that have been solved by these methods, our baseline case is explicitly stochastic. In addition, since the portfolio choice is indeterminate in the baseline, we apply bifurcation methods to center our approximation for the portfolio rule.

Keywords: Portfolio choice; permanent income hypothesis; perturbation methods (search for similar items in EconPapers)
JEL-codes: C63 E21 G11 (search for similar items in EconPapers)
Date: 2005-11-11
References: Add references at CitEc
Citations: Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sce:scecf5:408

Access Statistics for this paper

More papers in Computing in Economics and Finance 2005 from Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2021-12-28
Handle: RePEc:sce:scecf5:408